Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffer from back pain due to disc bulge. Pain radiating to the lower leg. No relief after taking amtytipline

hi, i have been told by my physio that i have a disc bulge that affects my L5 region this was last thurs, i have severe pain in my calf and foot area down my left handside only. this started over 8 weeks ago just with lower back pain but 2 weeks ago it started to manifest itself in the lower leg area. i have been to my doctor who perscribed naxproxen 500g codine and amptytripyline 10mg, this does not do much to ease my pain so far today i couldnt make work as its as its truggle to walk and stand for any length of time. ihave only taken the amptytiptline for 4 nights so far as physio said this is the one tablet that should help but i cant see any improvements yet
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I can understand the discomfort you are undergoing due to pain in the lower back and leg.

This is most probably related to the disc bulge and pinching of the nerve there.

The medication that could help you are pregabalin or gabapentin capsules.

In addition, physiotherapy is also useful.

If pain still persists, local epidural injections may be taken.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor